Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Unfortunately I'm a 2nd time Accutane user... but thankfully this forum exists or I would probably go insane. I've been lurking here reading people's journeys and decided to take part myself ... I hope it makes it easier this time!

I started accutane exactly 2 years ago... I started from 20 mg and worked up to 40. I had somewhat severe cystic acne all over my face, blackheads all over my nose and huge pores especially around my cheeks that would just continuously fill up with pus... not pretty. I was severely depressed and antisocial and after 5 months of medication my skin improved greatly, I told my derm that the pores on my cheeks were still getting full and did not seem 100% healed, he said the medication would remain in my system and get rid of these and I was done with medication.

Faaast forward two years later: I'm 24, a healthy weight, and have again entered an emotionally difficult time of my life, and my face shows it :( I would always get the odd pimple on my cheeks especially around my period... those pimples became cysts and now my lower jaw has been eaten up with dreaded cysts... something I used to literally have nightmares about for the last two years. Much tears and ranting to my derm and now I'm back on accutane, 40 mg a day, and this time I'm doing it at a low dose but based on my weight which means I'll prob be on it for 6-7 months. I'm so frustrated but trying to remain positive.

Day 17

So far my side effects have been dry lips (of course), mild joint pain, general exhaustion and moodiness.

I started my flare up and my face is hot and painful, my jaw and lower cheeks are full of cysts which have turned from tender and painful to super hard and lumpy and even more painful, I look like I have peas shoved under my skin :( my nose is full of blackheads and itchy and I remember this happened last time as well... I guess the blackheads are being expelled. I work as an assistant at a testing center for university students so I'm always around people so I've resorted to wearing makeup just to keep my morale up, everything is non comedogenic and non acnegenic, I'm using disposable sponges and I'm cleansing with homemade raw virgin coconut oil to ensure all the makeup is off and washing with an extremely mild wash afterwards.

I just don't know how to deal with the fact that I have no control and the acne may be back again... my case is not as severe as many I've seen online but just the fact that my worst nightmare came true and the cysts came back is making me feel so negative :(

Share this post


Link to post
Share on other sites

Hayyy, im also on my second course of accutane, 40mg a day, but only 7 days in. my situation is pretty much the same as yours, went on accutane at 19 from 30 mg to 60mg was maximum and then about a year and a half later my skin was back to square one. what does "non comedogenic and non acnegenic" mean? is that regarding the make up you use? I know its easy to get down about the fact that acne may come back again :( thats one of my biggest worries too. I think all you can do is take the right action (which you are doing by going back on a drug that works) and hope for the best. Im hoping to find some people through my blog that have found thier acne didnt really come back after a second course, but i guess that would mean they wouldn't use this site anymore :P second courses are supposed to have a much higher sucess rate :) xx

Share this post


Link to post
Share on other sites

Hayyy, im also on my second course of accutane, 40mg a day, but only 7 days in. my situation is pretty much the same as yours, went on accutane at 19 from 30 mg to 60mg was maximum and then about a year and a half later my skin was back to square one. what does "non comedogenic and non acnegenic" mean? is that regarding the make up you use? I know its easy to get down about the fact that acne may come back again sad.png thats one of my biggest worries too. I think all you can do is take the right action (which you are doing by going back on a drug that works) and hope for the best. Im hoping to find some people through my blog that have found thier acne didnt really come back after a second course, but i guess that would mean they wouldn't use this site anymore tongue.png second courses are supposed to have a much higher sucess rate smile.png xx

Hi!! Thanks for the reply & encouragement, I'm so glad to find people who understand how frustrating this is... here's to our skin getting better! surprised.gif The makeup I use I've researched to make sure it doesn't cause acne or clog pores, so I just look for non-acnegenic and non-comedonegenic on the labels before I use them, the makeup makes me feel a bit better through this initial breakout wacko.png

Day 18

Side effects were pretty hard to deal with today because I was also ill from sinusitis, just felt so down and exhausted!! I forgot my lipbalm in my dorm room and by the end of the day my lips where burning and so painful. However I do notice an improvement in my skin and I'm surprised, it's still pretty early on! My skin is less angry looking and my boss and people around uni have commented on how much better my skin is, which was a huge boost for me. The cysts around my jaw have hardened and are much less painful, and an open pore on my forehead which always gave me trouble before has now become active which I guess is a sign of healing. I feel so much more positive, hopefully this is the end of the initial breakout, but who knows.

Share this post


Link to post
Share on other sites

Day 19

My skin is pretty calm today, but my nose is terrible, so many blackheads that it actually feels rough to the touch. After my last round of accutane my blackheads were pretty much gone so I don't know why it's become to active... they are all sticking out above the skin and I don't know how to get rid of them!

Share this post


Link to post
Share on other sites

Day 22

Well, guess I spoke too soon. My skin has been regularly erupting into painful, angry cysts that I can't seem to get rid of. My nose is rough with blackheads (I don't know where they came from, my nose was pretty clear from my last dose of accutane) and even my forhead is being attacked which was always relatively smooth. I'm using a tube of Palmer's lip butter that is helping me immensely, it's so greasy and lubricating and is working better than anything else I used in the past. I'm so worried that my dosage is too low, and don't know how much longer I can avoid my boyfriend and other people before my low self esteem ruins everything. Trying to hard to be positive but I break down every now and then.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×